Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Swelling on eye and bppv appeared after head injury. Taken advil and valium. What to do?

User rating for this question
Very Good
Answered by

Neurologist, Surgical
Practicing since : 2002
Answered : 173 Questions
a cooler fell off a shelf and hit me in the forehead. swelling above the rigiht eye and starting to turn black and blue 4 months earlier had severe blunt head injury , developed bppv. after 6 weeks of therapy and daily exercises the vertigo has ceased. I have taken 3 advil and 2.5 mg of valium for my jaw spasms(tmj was severe after blunt injury) and i did take some meclizine. Should I be concerned
Posted Sun, 21 Oct 2012 in Brain and Spine
Answered by Dr. Vineet Saggar 1 hour later
Thanks for writing in.
As far as the previous injury is concerned, nothing needs to be done . BPPV will decrease with time.
As for the recent injury and black eye, they will take some time to resolve. If you have any headache, vomiting, or blurring of vision, you will require a CT scan of the head.
If none of the symptoms occur, there is nothing you need to worry about. Everything will be all right. Regards
Above answer was peer-reviewed by
Follow-up: Swelling on eye and bppv appeared after head injury. Taken advil and valium. What to do? 57 minutes later
I am having feelings like spasm in the forehead area and behind my head. Also my neck is hurting. I have since developed these sensations. I did not have these sensations when i had blunt injury 4 months ago.
Would the cause be more tension/stress related since I was getting better from my last concussion. I don't necessary have headache like pain but rather feeling like spasms?

Although I have taken some valium for my normal spasms due to facial tmj symptoms aggravated by my blunt injury 4 months ago.
Answered by Dr. Vineet Saggar 23 hours later
Dear Friend,

Thanks for following up.

You may have developed a muscular sprain in the cervical musculature due to the impact. This is a sinister and should heal off very soon. You can try analgesics and muscle relaxants. Discuss with your nearby pharmacist for the aforementioned medications.

I do not find any of your symptoms concerning. So do not worry. As explained in my previous reply get a CT scan of the head if you develop headache, vomiting or blurred vision.

Hope this answers your query. Let me know if you have other concerns.

Dr. Vineet
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor